MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB945H
Medical Device Problem Codes Defective Component (2292); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to ethicon for evaluation.One needle suture piece that pertains to product code vcpb945h was received for analysis.During the visual inspection of the returned sample, unknown foreign matter (black and brown) was noted in the surface of the suture piece.Besides that, crusing and core popping was observed during the evaluation.The end of the suture was found to be cut likely by a surgical instrument.A photo was provided showing one empty labeled winding former and one needle suture with the same condition of the returned sample.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ¿ is it possible that the foreign material fell into packaging upon opening of device? --no ¿ was the product seal on the foil still intact when the package was opened? --yes ¿ will the device be returned for evaluation? if yes please return all relevant packaging material.¿yes this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and suture was used.It's reported it found foreign matter on the suture surface when opening the package, before using on the patient, and a certain part of suture became slim and almost to break.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ UD 36IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22292666
Report Number2210968-2025-07102
Device Sequence Number18347846
Product Code GAM
UDI-Device Identifier10705031056701
UDI-Public(01)10705031056701(17)291031(10)104SBC
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB945H
Device Lot Number104SBC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown